Alert archive / Indiana / Flash Flood Warnings in 2007
Flash Flood Warning 10, NWS Northern Indiana
NWS Northern Indiana issued this flash flood warning at Jul 18, 2007, 11:22 PM EDT for 6 counties in Indiana. It took effect at Jul 18, 2007, 11:29 PM EDT. It was in force for 6 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 18, 2007, 11:22 PM EDT (03:22 UTC)
- In effect from
- Jul 18, 2007, 11:29 PM EDT
- Expired
- Jul 19, 2007, 5:15 AM EDT
- In force
- 6 hr
- Issued by
- NWS Northern Indiana
- Area
- Whole counties
Counties Adams County, IN, Allen County, IN, Huntington County, IN, Wabash County, IN, Wells County, IN, Whitley County, IN
The radar
The Northern Indiana radar (KIWX), 60 km from the middle of the area, began a volume at 03:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 19, 12:30 AM EDT | FLASH FLOOD | Fort Wayne, IN | NUMEROUS STREETS FLOODED 6 TO 8 INCHES...SPY RUN CREEK FILLING UP FAST |
| Jul 19, 1:16 AM EDT | FLASH FLOOD | Fort Wayne, IN | 2.5 FT OF FLOWING WATER OVER W STATE BLVD AND WESTBROOK IN FORT WAYNE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.4 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 691 J/kg
- Mixed-layer CIN
- -38 J/kg
- Mixed-layer LCL
- 1319 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 120 m²/s²
- 0-3 km storm-relative helicity
- 188 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 4.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KIWX 190329 FFWIWX INC001-003-049-069-085-091-099-131-149-169-179-183-190915- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NORTHERN INDIANA 1122 PM EDT WED JUL 18 2007 THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTHERN FULTON COUNTY IN NORTH CENTRAL INDIANA... SOUTHERN KOSCIUSKO COUNTY IN NORTH CENTRAL INDIANA... MARSHALL COUNTY IN NORTH CENTRAL INDIANA... NORTHERN WABASH COUNTY IN NORTH CENTRAL INDIANA... NORTHERN ADAMS COUNTY IN NORTHEAST INDIANA... SOUTHERN ALLEN COUNTY IN NORTHEAST INDIANA... NORTHERN HUNTINGTON COUNTY IN NORTHEAST INDIANA... NORTHEASTERN WELLS COUNTY IN NORTHEAST INDIANA... WHITLEY COUNTY IN NORTHEAST INDIANA... SOUTHERN LA PORTE COUNTY IN NORTHWEST INDIANA... NORTHERN PULASKI COUNTY IN NORTHWEST INDIANA... STARKE COUNTY IN NORTHWEST INDIANA... * UNTIL 515 AM EDT(415 AM CDT) * AT 1019 PM CDT(1119 PM EDT)...TRAINED WEATHER SPOTTERS AND LAW ENFORCEMENT OFFICIALS AND RADAR INDICATED THAT NUMEROUS THUNDERSTORMS HAVE PRODUCED 2 TO 4 INCHES OF RAIN ALONG AND NORTH OF ROUTE 30. THIS AREA WAS MOVING SLOWLY SOUTH AND WILL OVERSPREAD LOCATIONS SOUTH OF ROUTE 30 THROUGH 1 AM EDT AND PERSIST ACROSS THE AREA. THE EXTREMELY DRY GROUND CONDITIONS IS CONTRIBUTING TO THE FLASH FLOOD THREAT. * THUNDERSTORMS PRODUCING FLASH FLOODING ARE EXPECTED TO AFFECT BUT ARE NOT LIMITED TO...WARSAW...PLYMOUTH...KNOX..ROCHESTER...THE CITY OF FORT WAYNE...COLUMBIA CITY AND NORTH MANCHESTER AN ENHANCED THREAT FOR FLASH FLOODING EXISTS IN THE SPY RUN CREEK AREA OF THE CITY OF FORT WAYNE 3 TO 6 INCHES OF RAIN IS EXPECTED ACROSS THE WARNING AREA WITH LOCALLY HIGHER AMOUNTS POSSIBLE. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 4156 8694 4116 8693 4077 8482 4108 8480 $$ FISHER
3 follow-up statements
000 WGUS73 KIWX 190458 FFSIWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1249 AM EDT THU JUL 19 2007 INC001-003-049-069-085-091-099-131-149-169-179-183-190915- STARKE IN-FULTON IN-LA PORTE IN-MARSHALL IN-KOSCIUSKO IN-ALLEN IN- WHITLEY IN-PULASKI IN-WABASH IN-HUNTINGTON IN-ADAMS IN-WELLS IN- 1249 AM EDT THU JUL 19 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM EDT(415 AM CDT) FOR NORTHERN WABASH...KOSCIUSKO...MARSHALL AND NORTHERN FULTON COUNTIES IN NORTH CENTRAL INDIANA...AND NORTHEASTERN WELLS...NORTHERN ADAMS...NORTHERN HUNTINGTON...WHITLEY AND SOUTHERN ALLEN COUNTIES IN NORTHEAST INDIANA...AND NORTHERN PULASKI...SOUTHERN LA PORTE AND STARKE COUNTIES IN NORTHWEST INDIANA... AT 1248 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE NUMEROUS THUNDERSTORMS PRODUCING TORRENTIAL RAINFALL OVER THE WARNED AREA. WATER WAS REPORTED FLOWING OVER ROADS WITH SOME CLOSURES REPORTED IN MARSHALL AND KOSCIUSKO COUNTIES. LOCALLY 2 TO 4 INCHES OF RAIN HAS FALLEN ON EXTREMELY DRY GROUND CAUSING ENHANCED THREAT FOR RAPID RUNOFF OF THE RAIN. THE THREAT FOR LIFE THREATENING FLOODING CONTINUES ALONG SPY RUN CREEK IN THE CITY OF FORT WAYNE. AT 1248 AM EDT...THE LEVEL OF SPY RUN CREEK WAS AROUND 8 FEET AND WAS CONTINUING TO RAPIDLY CLIMB POSSIBLY CRESTING AROUND 10 FEET OVER THE NEXT SEVERAL HOURS. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINONA LAKE...WESTVILLE...WARSAW...FORT WAYNE...WANATAH...TRI-LAKES... PLYMOUTH...PIERCETON...NORTH JUDSON...MENTONE...LA CROSSE...KOONTZ LAKE...KNOX...KINGSFORD HEIGHTS...HAMLET...CULVER...COLUMBIA CITY...BOURBON AND ARGOS ADDITIONAL RAINFALL AMOUNTS OF 1 TO 2 INCHES ARE POSSIBLE IN THE WARNED AREA WITH SOME AREAS SEEING LOCALLY HIGHER AMOUNTS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. LAT...LON 4156 8694 4116 8693 4077 8482 4108 8480 $$ FISHER
000 WGUS73 KIWX 190629 FFSIWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 226 AM EDT THU JUL 19 2007 INC001-003-049-069-085-091-099-131-149-169-179-183-190915- STARKE IN-FULTON IN-LA PORTE IN-MARSHALL IN-KOSCIUSKO IN-ALLEN IN- WHITLEY IN-PULASKI IN-WABASH IN-HUNTINGTON IN-ADAMS IN-WELLS IN- 226 AM EDT THU JUL 19 2007 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 515 AM EDT(415 AM CDT) FOR NORTHERN WABASH...KOSCIUSKO...MARSHALL AND NORTHERN FULTON COUNTIES IN NORTH CENTRAL INDIANA...AND NORTHEASTERN WELLS...NORTHERN ADAMS...NORTHERN HUNTINGTON...WHITLEY AND SOUTHERN ALLEN COUNTIES IN NORTHEAST INDIANA...AND NORTHERN PULASKI...SOUTHERN LA PORTE AND STARKE COUNTIES IN NORTHWEST INDIANA... AT 230 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE MODERATE RAIN AND EMBEDDED THUNDERSTORMS PRODUCING LOCALLY HEAVY RAINFALL OVER THE WARNING AREA. WATER HAS BEEN REPORTED FLOWING OVER ROADS WITH SOME CLOSURES REPORTED IN MARSHALL AND KOSCIUSKO COUNTIES. LOCALLY 2 TO 4 INCHES OF RAIN HAS FALLEN ON EXTREMELY DRY GROUND CAUSING ENHANCED THREAT FOR RAPID RUNOFF OF THE RAIN. LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WINONA LAKE...WESTVILLE...WARSAW...FORT WAYNE...WANATAH...TRI-LAKES... PLYMOUTH...PIERCETON...NORTH JUDSON...MENTONE...LA CROSSE...KOONTZ LAKE...KNOX...KINGSFORD HEIGHTS...HAMLET...CULVER...COLUMBIA CITY...BOURBON AND ARGOS BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. LAT...LON 4156 8694 4116 8693 4077 8482 4108 8480 $$
000 WGUS73 KIWX 190730 FFSIWX FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 328 AM EDT THU JUL 19 2007 INC001-003-049-069-085-091-099-131-149-169-179-183-190738- STARKE IN-FULTON IN-LA PORTE IN-MARSHALL IN-KOSCIUSKO IN-ALLEN IN- WHITLEY IN-PULASKI IN-WABASH IN-HUNTINGTON IN-ADAMS IN-WELLS IN- 328 AM EDT THU JUL 19 2007 ...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR NORTHERN WABASH... KOSCIUSKO...MARSHALL AND NORTHERN FULTON COUNTIES IN NORTH CENTRAL INDIANA...AND NORTHEASTERN WELLS...NORTHERN ADAMS...NORTHERN HUNTINGTON...WHITLEY AND SOUTHERN ALLEN COUNTIES IN NORTHEAST INDIANA...AND NORTHERN PULASKI...SOUTHERN LA PORTE AND STARKE COUNTIES IN NORTHWEST INDIANA... THE HEAVY RAINFALL HAS ENDED AND HIGH WATER IS RECEDING. SOME LOW AREAS MAY STILL HAVE HIGH WATER BUT THE THREAT OF FLASH FLOODING HAS ENDED. IF YOU HAVE FLOODING TO REPORT...YOU CAN CALL YOUR LOCAL LAW ENFORCEMENT AGENCY FOR RELAY TO THE NATIONAL WEATHER SERVICE. LAT...LON 4156 8694 4116 8693 4077 8482 4108 8480 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 8:05 PM EDT, 3 hours 17 minutes earlier.
Area forecast discussion, Jul 18, 8:05 PM EDT, 3 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 805 PM EDT WED JUL 18 2007 .UPDATE... SHOWERS AND THUNDERSTORMS DEVELOPING IN H85 THETA-E ADVECTION ZONE OVER NRN IL/IN AND SRN MI THIS EVE. EXPECT THIS ACTIVITY TO CONTINUE PAST DARK AS THE LOW LEVEL WARM MOIST ADVECTION MOVES ACROSS THE NRN PORTION OF THE AREA. THUS, HAVE INCREASED POPS TO LIKELY ACROSS NRN PORTIONS OF THE AREA WITH RECENT UPDATE. && .PREV DISCUSSION... /ISSUED 743 PM EDT WED JUL 18 2007/ AVIATION... LOW LEVEL WARM/MOIST ADVECTION WAS HELPING TO TRIGGER SCT SHOWERS AND THUNDERSTORMS OVER NRN IN/IL THIS EVE. THIS CONVECTION SHOULD AFFECT BOTH TERMINALS DURING THE EVE, BUT BASED ON EXTRAPOLATION OF CURRENT ACTIVITY EXPECT TS WILL REMAIN NORTH OF FWA AND ONLY MENTIONED SHRA THERE ATTM. MORE WIDESPREAD TSRA EXPECTED LATE TONIGHT AS A SHRTWV OVER ERN SD MOVES INTO NRN IL/IN. CDFNT WILL MOVE THROUGH NRN INDIANA TOMORROW AFTN. 18Z NAM SUGGESTS BEST INSTABILITY WILL BE WELL AHEAD OF THE FRONT AND SOUTH OF THE TERMINALS DUE TO STABILIZING INFLUENCE OF EARLY MORNING CONVECTION ASSOCIATED WITH THE SHRTWV LATE TONIGHT AND EARLY THU, SO ATTM NO MENTION OF TSRA IN TAFS WITH FROPA. PREV DISCUSSION... SHORT TERM...TONIGHT AND TOMORROW. LATEST SFC ANALYSIS SHOWS QUASI-STATIONARY FRONTAL BOUNDARY EXTENDING ACROSS NORTHERN PORTIONS OF NEB AND IOWA...SOUTH CENTRAL WIS AND CENTRAL LWR MICHIGAN. WARM HUMID UNSTABLE AIRMASS OVER THE AREA ALONG WITH OLD OUTFLOW BOUNDARIES HAVE TRIGGERED A FEW TSRA THIS MORNING/EARLY AFTERNOON...BUT NOTHING SUSTAINED. IR SAT LOOP SHOWING REMNANTS OF LAST NIGHTS MCS OVER CENTRAL INDIANA WITH NEW CONVECTION FIRING BACK OVER EASTERN SD. EXPECT THIS NEW DEVELOPMENT TO BE THE MAIN PLAYER FOR SHORT TERM AS SHORT WAVE COMING OVER UPPER RIDGE WILL ADD ADDL DYNAMICS TO SUPPORT ORGANIZED CONVECTION. MODELS IN DECENT AGREEMENT ON NUDGING THETA E RIDGE FURTHER NORTH INTO OUR AREA...THIS ALONG WITH SFC WAVE MOVING EASTWARD ALONG BOUNDARY TONIGHT SHOULD HELP STEER CONVECTION INTO OUR AREA AND PREVENT THE SOUTHEAST DIVE MCS HAVE TAKEN IN PREVIOUS NIGHTS. STABLE BOUNDARY LAYER DEVELOPING IN THE EVENING WILL ALLOW STORMS DEVELOPING TO THE WEST TO BECOME ELEVATED WITH TIME...ORGANIZING INTO ANOTHER MCS. PLENTY OF INSTABILITY ABOVE THE BOUNDARY LAYER...MODEL SOUNDINGS HAVE CAPES AOA 2000J/KG OVERNIGHT SO SHOULD HAVE NO TROUBLE SUSTAINING ONGOING CONVECTION...UNIDIRECTIONAL WIND PROFILE AND ELEVATED NATURE OF CONVECTION WILL HAVE DAMAGING WINDS AS THE PRIMARY THREAT. MOISTURE POOLING ALONG FRONTAL BOUNDARY WILL HAVE PW GT 2 INCHES SO HEAVY RAIN WILL ALSO BE OF SOME CONCERN. IF THIS SCENARIO PLAYS OUT...WILL BE WELL INTO THE NIGHT BEFORE MCS ARRIVES...WILL STAY WITH CURRENT GRIDS WHICH HAVE BEST CHANCE STARTING AT 06Z. STILL PREFER TO STAY WITH LIKELY POPS AND ALLOW EVENING SHIFT TO UPGRADE TO CATEGORICAL ONCE TRACK OF MCS BECOMES CLEAR...OR CONVERSELY DOWNGRADE IF THINGS DONT PAN OUT. WARM AND HUMID TONIGHT WITH LOWS AROUND 70F...FRONT PASSING THROUGH TOMORROW AFTERNOON WILL KEEP TEMPS IN U70S NW CWA...CLOUDS AND LINGERING PRECIP IN SOUTHERN CWA WILL LIMIT TEMPS TO L80S. LONG TERM...TOMORROW NIGHT THROUGH WEDNESDAY. MODELS HAVE BEEN FAIRLY CONSISTENT OVER THE LAST FEW RUNS IN MOVING THE COLD FRONT SOUTHWARD OUT OF THE AREA TOMORROW EVENING. THE ONLY QUESTION IS THE EXACT SPEED OF THE FRONT AND WILL ANY RAIN BE AROUND THE SOUTHERN PART OF THE CWA YET EARLY TOMORROW EVENING. THE MODELS HAVE BEEN JUMPING THAT RAIN AROUND THE SOUTHERN PART OF THE CWA...SO HAVE PUT IN A SMALL CHANCE FOR RAIN IN THE EARLY EVENING HOURS FOR THE POSSIBILITY OF SOME RAIN NEAR/AROUND THE SOUTHERN COUNTIES OF OUR CWA. THIS COLLABORATES WELL WITH OUR NEIGHBORS ALSO. THEN SKIES BEGIN CLEARING UP THROUGH THE NIGHT AS HIGH PRESSURE MOVES IN FROM THE NORTH. THE HIGH PRESSURE THEN IS PROGGED TO STAY RIGHT OVER US THROUGH NEXT WEDNESDAY. TEMPERATURES ARE EXPECTED TO WARM UP NEXT WEEK. MONDAY 850MB TEMPS ARE FORECASTED TO BE 15 TO 16 DEGREES CELSIUS...17 TO 18 DEGREES ON TUESDAY...AND 19 TO 20 DEGREES ON WEDNESDAY. THE UPPER LEVEL PATTERN IS NOT LOOKING TO CHANGE MUCH OVER THE EXTENDED PERIOD. THE REST OF THIS WEEK WILL SEE A TROUGH OVER BOTH THE WEST COAST AND EAST COAST WHILE A RIDGE OCCUPIES THE CENTRAL PART OF THE COUNTRY. THEN NEXT WEEK THE UPPER PATTERN CHANGES ONLY SLIGHTLY. THE EAST COAST TROUGH IS PROGGED TO FORM INTO A CLOSED LOW AS THE UPPER RIDGE EXPANDS TO OVER THE SOUTHWESTERN PART OF THE COUNTRY. THEREFORE A DRY EXTENDED. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...LOGSDON LONG TERM....LOTHAMER AVIATION/UPDATE...JT
Hazardous weather outlook, Jul 18, 4:27 PM EDT, 6 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE NORTHERN INDIANA 427 PM EDT WED JUL 18 2007 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-192030- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 427 PM EDT WED JUL 18 2007 /327 PM CDT WED JUL 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND THIS EVENING. ISOLATED SEVERE STORMS WITH LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE. THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD LATE TONIGHT. SOME OF THESE STORMS MAY BE SEVERE. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY...ESPECIALLY SOUTH OF A LINE FROM PLYMOUTH TO WAUSEON. TORRENTIAL RAINFALL MAY ALSO ACCOMPANY THE STRONGER STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...MAINLY LATE TONIGHT AND THURSDAY. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX INZ003-LMZ043-046-061-MIZ077-192030- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI- MICHIGAN CITY IN TO ST JOSEPH MI OUT TO MID LAKE-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 427 PM EDT WED JUL 18 2007 /327 PM CDT WED JUL 18 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST INDIANA... SOUTHWEST LOWER MICHIGAN AND EXTREME SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...LATE THIS AFTERNOON AND TONIGHT... SCATTERED THUNDERSTORMS ARE EXPECTED LATE THIS AFTERNOON AND THIS EVENING. ISOLATED SEVERE STORMS WITH STRONG DAMAGING WINDS AND LARGE HAIL ARE POSSIBLE. THUNDERSTORMS ARE EXPECTED TO BECOME MORE WIDESPREAD LATE TONIGHT. SOME OF THESE STORMS MAY BE SEVERE. HEAVY RAINFALL IS ALSO POSSIBLE WITH THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE AGAIN ON THURSDAY MORNING. TORRENTIAL RAINFALL MAY ALSO ACCOMPANY THE STRONGER STORMS. THERE IS AN INCREASED RISK OF RIP CURRENTS ALONG THE SOUTHEAST LAKE MICHIGAN SHORELINE THURSDAY AFTERNOON AS NORTH WINDS INCREASE AND WAVES BUILD TO 3 TO 5 FEET BY EVENING. A SMALL CRAFT ADVISORY MAY BE NEEDED THURSDAY AFTERNOON THROUGH FRIDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED...MAINLY LATE TONIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WWW.WEATHER.GOV/IWX
In the hours before
Local storm report, Jul 18, 10:15 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1015 PM EDT WED JUL 18 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1009 PM FLOOD WOLCOTTVILLE 41.53N 85.37W
07/18/2007 NOBLE IN AMATEUR RADIO
SR 9 FLOODED
&&
LAMMERSLocal storm report, Jul 18, 10:23 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1023 PM EDT WED JUL 18 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1021 PM TSTM WND GST LA PORTE 41.61N 86.71W
07/18/2007 M56 MPH LA PORTE IN TRAINED SPOTTER
WIND GUST KNOCKED OUT POWER... SMALL LIMBS ARE DOWN
&&
LAMMERSLocal storm report, Jul 18, 10:43 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1043 PM EDT WED JUL 18 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1041 PM FLOOD ROLLING PRARIE 41.67N 86.62W
07/18/2007 LA PORTE IN TRAINED SPOTTER
HALF OF RT 20 FLOODED WITH 2 FT OF WATER FLOWING OVER
ROAD
&&
LAMMERSLocal storm report, Jul 18, 11:00 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1100 PM EDT WED JUL 18 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1035 PM TSTM WND GST LA PORTE 41.61N 86.71W
07/18/2007 M78 MPH LA PORTE IN AMATEUR RADIO
3.50 INCHES RAINFALL TOTAL AS OF 1035 EDT
&&
LAMMERSLocal storm report, Jul 18, 11:02 PM EDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1102 PM EDT WED JUL 18 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1100 PM TSTM WND DMG OLIVER LAKE 41.57N 85.40W
07/18/2007 LAGRANGE IN AMATEUR RADIO
3 FT DIAMETER OAK THROUGH A HOUSE & DECK...STRUCTURAL
DAMAGE
&&
LAMMERSLocal storm report, Jul 18, 11:12 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1112 PM EDT WED JUL 18 2007
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION.. ST.. ...SOURCE....
..REMARKS..
1005 PM MARINE TSTM WIND MICHIGAN CITY 41.71N 86.88W
07/18/2007 M48 MPH LA PORTE IN C-MAN STATION
&&
LAMMERSThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 18, 8:44 PM EDT | Special Marine Warning | IWX | 2 hr | |
| Jul 18, 9:02 PM EDT | Tornado Warning | IWX | Saint Joseph | 43 min |
| Jul 18, 9:50 PM EDT | Severe Thunderstorm Warning | IWX | DeKalb, Noble | 55 min |
| Jul 18, 10:11 PM EDT | Flash Flood Warning | IWX | Allen, DeKalb, Elkhart, Kosciusko, LaGrange, Marshall and 1 more | 3 hr |
| Jul 18, 10:11 PM EDT | Flash Flood Warning | IWX | LaPorte, Saint Joseph | 3 hr |
| Jul 18, 10:24 PM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Marshall, Saint Joseph | 51 min |
| Jul 18, 10:51 PM EDT | Flood Watch | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 13 more | 5 hr |
| Jul 18, 11:01 PM EDT | Severe Thunderstorm Warning | IWX | Marshall, Starke | 44 min |
| Jul 18, 11:22 PM EDT | Flash Flood Warning | IWX | Fulton, Kosciusko, Marshall, Pulaski, Starke | 6 hr |
| Jul 18, 11:22 PM EDT | Flash Flood Warning | IWX | LaPorte | 6 hr |
| Jul 18, 11:26 PM EDT | Tornado Warning | IWX | Kosciusko, Marshall | 49 min |
Nearby
Flash Flood Warnings in Indiana, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.